Fitness fan, 38, ‘poisoned’ by acne drug Roaccutane which he says ruined his health, sex drive, and left him a ‘physical wreck’

Tom (left) during happier times with friends (Photo: Tom Shearer)

So in January 2009, aged 29, his GP suggested he try Roaccutane – a last-resort treatment for people with severe acne.

“I’d heard about it a few years earlier from a friend when he was at medical college,” said Tom. “He’d told me how strong the drug was, and how girls had to take contraceptives while they used it, as any child they conceived while on Roaccutane would be born with horrendous deformities.”

Concerns about harmful effects

This known side effect was one of many that appeared on a list given to Tom by the doctor, including dry mouth, cracked lips, nosebleeds, headaches, joint pain and low mood. But when he expressed concerns about the potentially harmful effects of the medication, he was told not to worry about it.

“He also advised against me doing my own research on the drug online

... read more at: https://inews.co.uk/news/health/roaccutane-acne-drug-poisoned-fitness-fan/

by